Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 8, 2016Lewis County, Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Dec 8, 2016, 8:41 PM EST for Lewis County, Oswego County, New York. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2016, 8:41 PM EST (01:41 UTC)
Expired
Dec 8, 2016, 10:15 PM EST
In force
94 min
Issued by
NWS Buffalo, NY

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 32 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

751 
WWUS81 KBUF 090141
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
841 PM EST THU DEC 8 2016

NYZ006>008-090315-
Lewis-Jefferson-Oswego-
841 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT LEWIS...SOUTHERN
JEFFERSON...AND OSWEGO COUNTIES...

At 839 PM EST, A band of lake effect snow producing snow fall rates
of 2 TO 3 inches per hour was expanding across central and northern
Oswego County, central and southern Jefferson county, and much of
Lewis county. This band of snow is expected to intensify through
late evening while drifting south across the area.

Locations impacted include...
Oswego, Stony Point, Lowville, Pulaski, Adams, Redfield, Selkirk
Shores State Park, Highmarket and Barnes Corners.

This includes Interstate 81 between exits 33 and 42.
 
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4342 7553 4348 7581 4334 7588 4342 7664
      4345 7665 4356 7645 4357 7628 4369 7626
      4378 7629 4384 7635 4398 7516 4361 7511
$$

Hitchcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 6:55 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 8, 6:55 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
655 PM EST Thu Dec 8 2016

.SYNOPSIS...
Cold air will cross the Eastern Great Lakes through Saturday,
producing bands of lake effect snow that will oscillate along the
southeast shores of the Lakes Erie and Ontario. Accumulations of
snow may be measured in feet on the higher elevations to the east of
the lakes, before diminishing in intensity later Saturday. An area
of low pressure will then move through the Great Lakes region Sunday
and Monday, producing a general snow for much of the region.

&&

.NEAR TERM /THROUGH FRIDAY/...
Strong bands of lake effect snow continue east of both lakes this
evening, with snowfall rates around 2 inches per hour being reported
in the stronger portions of each band. The Lake Erie band has been
shifting very slowly south over the past few hours, just a few miles
per hour, and expect this trend to continue through late evening.
The Lake Ontario band has been pretty steady state focused on the
southern Tug Hill, and will likely remain in place through mid to
late evening.

Through the night, a surface trough connected to the surface low
tracking east across Quebec will drop across southern Canada and
towards the Eastern Great Lakes. This trough will not only increase
the low level lift and snowfall rates, but also begin to shove the
lake effect snow southward.

Off Lake Ontario overnight into Friday...

The warm waters of Lake Ontario may delay the passage of the trough
some through the night, but by dawn tomorrow morning northwest flow
will be well established. During the trough passage, expect much of
the east/west oriented band to be captured and moved onshore bodily,
with a burst of snow moving south along the south shore of the lake
from the Rochester area to Oswego County during the wee hours of the
morning. Following this, multiple bands will likely develop in the
northwest flow regime behind the trough. Snowfall rates will still
be 1-3 inches per hour until the trough passage, then the lake
effect snow will weaken significantly.

On Friday a push of drier mid level air, and a shorter northwest
fetch will greatly limit the intensity of lake effect snow southeast
of the lake. Expect relatively light lake effect snow showers to
continue from the Rochester area east to Oswego County, with only 1-
3 inches of accumulation in the more persistent bands. There will
also be a Georgian Bay band meandering around, which may bring an
inch or so of accumulation to the Niagara Frontier west of Rochester
and northeast of Buffalo.

Off Lake Erie overnight into Friday...

The lake snow band east of Lake Erie will reorient to the new
northwesterly wind overnight, forcing the stronger band of snow to
shift southwest across Chautauqua and western Cattaraugus counties,
with weaker multiple bands developing in its wake. There will also
be a dynamic upstream connection developing late tonight to the snow
off southern Lake Huron to seed the band off Lake Erie. This
upstream connection will be the main focus for the heaviest snowfall
rates for Friday. Expect this to drift into far western Chautauqua
County near Findlay Lake during the morning and possibly into Erie
County PA for a time, before moving back east and into Chautauqua
County later in the afternoon. This band with an upstream connection
may still produce 1-2 inch per hour snowfall rates. Otherwise across
the rest of the western Southern Tier, weaker multiple bands and
weaker upslope flow will bring occasional light to moderate snow
showers.

There will also be a gusty wind this period, especially around the
edges of the lake effect snow bands tonight. Wind gusts may near 30
to 35 mph that will bring additional blowing and drifting to the
snows.

Air temperatures will be seasonable this period...with overnight
lows remaining in the 20s. High temperatures on Friday will not be
much warmer with readings in the upper 20s to the lower 30s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A 290 to 300 degrees low level flow should be in place Friday night,
continuing to focus the heavier lake snows into the western Southern
Tier off Lake Erie and into Northern Wayne and Cayuga counties,
perhaps clipping Northern Monroe county. Over-lake instability
continues to be impressive with lake induced CAPES around 700 j/kg
and lake equilibrium levels between 10k-15k feet. This suggest that
snowfall rates will continue to be in excess of an inch per hour.
Additional accumulations Friday night could be significant within
the warning areas.

Steering winds will gradually back late Friday night and Saturday as
the upper level trough gradually weakens. This will bring low
level winds from 290/300 degrees to 240/250 by Saturday
afternoon/evening. Expect the band off Lake Erie to remain organized
as it briefly focuses on Southern Erie county before lifting north
across the Buffalo metro area. Amounts will be limited due to the
transitory nature of the band, but depending on how intense the band
it, it is possible that several inches of snow could push into the
Buffalo metro area during the day Saturday.

By Saturday night, the flow should continue to back to more
southerly which would push whatever lake effect snow to our west.
A similar story will play out off Lake Ontario, with lake effect
snows lifting northward.

Sunday and Sunday night, the above mentioned backing flow is
expected ahead of the next system expected to arrive during this
time period. Consensus model blend would suggest that isentropically
driven snow arrives very late Saturday night or early Sunday,
continuing through into Sunday night. This system does have a tap
into Gulf moisture, with profiles showing deep moisture through the
dendritic growth zone which would help snowfall rates. It is very
possible that several inches of widespread snow will fall Sunday
into Sunday night with another possible winter weather headline
event looming.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
There continues to be a high likelihood of wintry weather persisting
into next week as a much colder arctic sourced airmass is forecast
to dive south towards the Great Lakes region. This arctic air may
bring the coldest temperatures that we have seen this season by mid
to late next week.

The 08/12z GFS and EC continue to show potential for a closed
surface low tracking across the eastern Great Lakes Monday but
remain in some disagreement with regards to the strength of this
low. These models have flip-flopped when compared to 07/12z runs
with the GFS now the deeper low near 992mb tracking just to the
northwest of Buffalo while the EC is weaker than yesterday only
showing a 1007mb low tracking along the NY/PA state line. Have
included likely POPs for Monday as both models do show sufficient
lift and moisture but the strength of the winds will end up coming
down to the exact depth of the low. The deeper GFS scenario would
bring a much stronger wind field with potential for very gusty winds.

This storm will lead in a deep sub-500dm closed low shifting south
out of the Arctic to somewhere between the Great Lakes and James Bay
by mid next week. The models are showing separation in the placement
of this mid level low which has origins from near the pole. This
disagreement is keeping a lower confidence in exactly how cold of an
airmass reaches western and central NY mid to late week. The GFS is
showing 850mb temps in the -20s C reaching our forecast area while
the EC only shows negative teens C. While both airmasses could
support lake effect snows if enough background moisture is
available, the colder airmass would lead to steeper lapse rates and
more intense snow bands. Have continued medium chance POPs for lake
snows east of the lakes Tuesday into Thursday. Aside from the
potential for more lake snows, we are looking at a very cold period
for much of next week. Cold cyclonic flow may contribute to the
coldest temps we have seen this season which could mean highs only
in the teens to mid 20s by Wednesday and Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Bands of heavy lake effect snow will continue east of the lakes
through the first half of tonight with local VLIFR conditions. After
midnight winds will become northwest behind a trough crossing the
lakes, forcing lake effect snow to become re-oriented southeast of
the lakes with local IFR continuing through Friday. Outside of lake
effect areas VFR will prevail.

Looking at the individual TAF sites, KBUF and KIAG will see light
snow showers developing toward Friday morning, with occasional light
snow showers continuing through Friday. Conditions should be VFR to
MVFR most of the time, although a few brief drops to IFR will be
possible in any snow showers. KROC will be more significantly
impacted, with lake effect snow developing after midnight and
continuing through Friday morning with periods of IFR. The heaviest
snow will likely move through between 07Z and 11Z. KJHW will be
significantly impacted through the TAF period with IFR conditions
most of the time. There will be a few periods of moderate to heavy
snow tonight, and again later Friday afternoon. KART will miss most
or all of the snow, with VFR prevailing.

Outlook...

Friday night through Saturday...IFR in lake effect snow southeast of
the lakes. Occasional snow showers with more brief IFR elsewhere.
Sunday and Monday...MVFR/IFR in widespread light snow.
Tuesday...MVFR with a chance of snow showers.

&&

.MARINE...
High end small craft advisory conditions will continue right through
Saturday on both lakes Erie and Ontario as low pressure moves very
slowly east across Quebec, producing moderate to strong west to
northwest winds on the Lower Great Lakes. Winds will be strongest on
Lake Ontario, reaching a solid 30 knots tonight on the central and
eastern waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 AM EST Friday for NYZ007-008.
     Lake Effect Snow Warning until 6 AM EST Saturday for NYZ006-
     012-019-020-085.
     Lake Effect Snow Warning from 1 AM Friday to 6 AM EST Saturday
     for NYZ004-005.
     Lake Effect Snow Advisory from 1 AM Friday to 6 AM EST
     Saturday for NYZ003.
     Lake Effect Snow Advisory until 10 AM EST Friday for NYZ021.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 PM EST this evening for
         LEZ020.
         Small Craft Advisory until 7 AM EST Saturday for
         LOZ042>045.

&&

SYNOPSIS...HITCHCOCK/WCH
NEAR TERM...HITCHCOCK/WCH
SHORT TERM...APFFEL/TMA
LONG TERM...SMITH
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/WCH
Hazardous weather outlook, Dec 8, 4:00 AM EST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EST THU DEC 8 2016

NYZ007-008-090900-
JEFFERSON-LEWIS-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-013-014-090900-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-090900-
ALLEGANY-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-090900-
MONROE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-090900-
WAYNE-NORTHERN CAYUGA-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-012-019-020-085-090900-
OSWEGO-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
400 AM EST THU DEC 8 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
400 AM EST THU DEC 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Local storm report, Dec 8, 6:41 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
641 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             WATERTOWN               43.97N  75.91W
12/08/2016  M6.2 INCH        JEFFERSON          NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601192

AR
Local storm report, Dec 8, 6:51 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
651 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             FORESTVILLE             42.47N  79.17W
12/08/2016  M12.0 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601193

AR
Special weather statement, Dec 8, 7:02 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Buffalo NY
702 PM EST THU DEC 8 2016

NYZ019>021-090130-
Allegany-Cattaraugus-Chautauqua-
702 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT CENTRAL CATTARAUGUS...
NORTHWESTERN ALLEGANY AND CENTRAL CHAUTAUQUA COUNTIES...

At 657 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour will continue through mid evening from
near Westfield inland to South Dayton, Ashford, and Houghton. This
band of heavy lake effect snow will continue to drift slowly south
this evening.

Winds in excess of 30 mph are expected with this band of lake effect
snow, producing blowing and drifting snow.

Locations impacted include...
Westfield, South Dayton, Ashford, Franklinville, Mayville, Lime
Lake, Cuba and Rushford.

This includes the following highways...
 Interstate 90 between exits 61 and 60.
 Interstate 86 between exits 7 and 16.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4232 7977 4244 7950 4246 7892 4244 7892
      4245 7890 4244 7888 4246 7881 4247 7804
      4223 7806 4212 7928 4219 7976 4227 7976
      4228 7973

Hitchcock
Special weather statement, Dec 8, 7:05 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
705 PM EST THU DEC 8 2016

NYZ006>008-090130-
Lewis-Jefferson-Oswego-
705 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN LEWIS...SOUTH
CENTRAL JEFFERSON...AND OSWEGO COUNTIES...

At 703 PM EST, A band of lake effect snow producing snow fall rates
of around 2 inches per hour extended from much of Central and
Northern Oswego county eastward across the southern portion of the
Tug Hill Plateau. This band of snow will remain nearly stationary
through mid evening.

Winds in excess of 30 mph are expected with this band of lake effect
snow, producing blowing and drifting snow.

Locations impacted include...
Oswego, Pulaski, Redfield, Highmarket, Nine Mile Point,
Williamstown, Parish, West Leyden.

This includes Interstate 81 between exits 33 and 38.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4342 7553 4348 7581 4333 7589 4327 7587
      4340 7662 4342 7662 4342 7669 4356 7645
      4356 7628 4370 7626 4373 7512 4361 7511

Hitchcock
Local storm report, Dec 8, 7:52 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
752 PM EST THU DEC 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     SNOW             ARCADE                  42.53N  78.43W
12/08/2016  M10.0 INCH       WYOMING            NY   BROADCAST MEDIA

&&

EVENT NUMBER BUF1601194

AR
Special weather statement, Dec 8, 8:41 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
841 PM EST THU DEC 8 2016

NYZ006>008-090315-
Lewis-Jefferson-Oswego-
841 PM EST THU DEC 8 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT LEWIS...SOUTHERN
JEFFERSON...AND OSWEGO COUNTIES...

At 839 PM EST, A band of lake effect snow producing snow fall rates
of 2 TO 3 inches per hour was expanding across central and northern
Oswego County, central and southern Jefferson county, and much of
Lewis county. This band of snow is expected to intensify through
late evening while drifting south across the area.

Locations impacted include...
Oswego, Stony Point, Lowville, Pulaski, Adams, Redfield, Selkirk
Shores State Park, Highmarket and Barnes Corners.

This includes Interstate 81 between exits 33 and 42.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

LAT...LON 4342 7553 4348 7581 4334 7588 4342 7664
      4345 7665 4356 7645 4357 7628 4369 7626
      4378 7629 4384 7635 4398 7516 4361 7511

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 7:02 PM ESTSpecial Weather StatementBUFCattaraugus, Chautauqua88 min
Dec 8, 7:05 PM ESTSpecial Weather StatementBUFOswego85 min
Dec 8, 10:31 PM ESTSpecial Weather StatementBUFOswego89 min
Dec 8, 11:53 PM ESTSpecial Weather StatementBUFMonroe, Orleans, Wayne112 min
Dec 9, 4:26 AM ESTSpecial Weather StatementBUFCattaraugus, Chautauqua109 min
Dec 9, 8:53 AM ESTSpecial Weather StatementBUFGenesee, Niagara, Orleans52 min
Dec 9, 4:58 PM ESTSpecial Weather StatementBUFChautauqua92 min
Dec 9, 6:33 PM ESTSpecial Weather StatementBUFChautauqua87 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.